Alert archive / Massachusetts / Gale Warnings in 2024

Gale Warning 28, NWS Boston/Norton, MA

November 21, 2024

NWS Boston/Norton, MA issued this gale warning at Nov 21, 2024, 10:11 AM EST. It took effect at Nov 21, 2024, 5:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2024, 10:11 AM EST (15:11 UTC)
In effect from
Nov 21, 2024, 5:00 PM EST
Expired
Nov 22, 2024, 5:26 AM EST
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

562 
WHUS71 KBOX 211511
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1011 AM EST Thu Nov 21 2024

ANZ231>234-251-220415-
/O.UPG.KBOX.SC.Y.0100.000000T0000Z-241122T1800Z/
/O.NEW.KBOX.GL.W.0028.241121T2200Z-241122T0900Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Massachusetts Bay and Ipswich Bay-
1011 AM EST Thu Nov 21 2024

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet expected.

* WHERE...Cape Cod Bay, Nantucket Sound, Vineyard Sound, 
  Buzzards Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 5 PM this afternoon to 4 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ235-237-220415-
/O.UPG.KBOX.SC.Y.0100.000000T0000Z-241123T0000Z/
/O.NEW.KBOX.GL.W.0028.241121T2200Z-241122T0900Z/
Rhode Island Sound-Block Island Sound-
1011 AM EST Thu Nov 21 2024

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 feet expected.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From 5 PM this afternoon to 4 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ250-254>256-220415-
/O.UPG.KBOX.SC.Y.0100.000000T0000Z-241123T1200Z/
/O.NEW.KBOX.GL.W.0028.241121T2200Z-241122T0900Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1011 AM EST Thu Nov 21 2024

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...From 5 PM this afternoon to 4 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ236-220415-
/O.EXB.KBOX.SC.Y.0100.241121T1511Z-241122T0900Z/
Narragansett Bay-
1011 AM EST Thu Nov 21 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 
  4 to 7 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-220415-
/O.EXT.KBOX.SC.Y.0100.241121T1511Z-241122T0900Z/
Boston Harbor-
1011 AM EST Thu Nov 21 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 
  around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Frank
3 follow-up statements
050 
WHUS71 KBOX 211933
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
233 PM EST Thu Nov 21 2024

ANZ250-254>256-220845-
/O.CON.KBOX.GL.W.0028.241121T2200Z-241122T0900Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
233 PM EST Thu Nov 21 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 
  7 to 10 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ231>235-237-251-220845-
/O.CON.KBOX.GL.W.0028.241121T2200Z-241122T0900Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
233 PM EST Thu Nov 21 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 feet expected.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ230-236-220845-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-241122T0900Z/
Boston Harbor-Narragansett Bay-
233 PM EST Thu Nov 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 
  2 to 4 feet.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Frank
067 
WHUS71 KBOX 220847
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
347 AM EST Fri Nov 22 2024

ANZ230-236-221000-
/O.EXP.KBOX.SC.Y.0100.000000T0000Z-241122T0900Z/
Boston Harbor-Narragansett Bay-
347 AM EST Fri Nov 22 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

$$

ANZ250-254>256-221100-
/O.EXT.KBOX.GL.W.0028.000000T0000Z-241122T1100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
347 AM EST Fri Nov 22 2024

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ231>235-237-251-221100-
/O.EXT.KBOX.GL.W.0028.000000T0000Z-241122T1100Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
347 AM EST Fri Nov 22 2024

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 8 feet.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
843 
WHUS71 KBOX 221026
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
526 AM EST Fri Nov 22 2024

ANZ250-254>256-222330-
/O.CAN.KBOX.GL.W.0028.000000T0000Z-241122T1100Z/
/O.NEW.KBOX.SC.Y.0101.241122T1026Z-241123T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
526 AM EST Fri Nov 22 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231>234-251-222100-
/O.CAN.KBOX.GL.W.0028.000000T0000Z-241122T1100Z/
/O.NEW.KBOX.SC.Y.0101.241122T1026Z-241122T2100Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Massachusetts Bay and Ipswich Bay-
526 AM EST Fri Nov 22 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Cape Cod Bay, Nantucket Sound, Vineyard Sound, 
  Buzzards Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-222330-
/O.CAN.KBOX.GL.W.0028.000000T0000Z-241122T1100Z/
/O.NEW.KBOX.SC.Y.0101.241122T1026Z-241123T0200Z/
Rhode Island Sound-Block Island Sound-
526 AM EST Fri Nov 22 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 21, 9:00 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 21, 9:00 AM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
900 AM EST Thu Nov 21 2024

.SYNOPSIS...

A slow-moving low pressure area spreads welcomed steady light
to moderate rain today, before tapering to intermittent rain
showers tonight into early Friday. Rain could mix with slushy
wet snow above 1500 feet elevation tonight but no wintry impacts
are expected. Another round of steady light rain moves through
eastern New England Friday afternoon and evening. Low pressure
slowly progresses into the Maritimes for the weekend, with gusty
northwest winds and more clouds than sun are anticipated. Dry
weather then returns for Monday before an unsettled weather
pattern develops again for the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

9 AM Update...

* Periods of rain today with temps in the 40s to near 50
* Quite breezy along the coast later today

Vigorous upper level energy diving southeast from the Great
Lakes will combined with low pressure south of Long Island today.
This will allow a strengthening easterly LLJ and forcing for
periods of rain today. Initial area of widespread rain was
impacting western MA into RI...while lighter scattered showers
were impacting eastern MA with the moist low level onshore
flow. The widespread rain will shift northeast and begin to
impact eastern MA over the next 1-3 hours. Periods of rain will
continue right through the afternoon with temps in the 40s to
near 50. ENE winds will increase with gusts of 20 to 30 mph
developing along the coast and even up to 35 mph possible in a
few spots by afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

Tonight

Steady moderate rain continues through about midnight before shower
activity begins to wane as the associated surface low-pressure
circulations retrogrades west into eastern New York. While widespread
shower activity will come to an end, broad cyclonic flow aloft may
continue to support a few lingering showers into the pre-dawn hours.
Winds gradually shift to the south/southwest by sunrise tomorrow.
Low temps bottom out in the mid to upper 30s. Can't rule out a few
snow showers at the higher elevations of The Berkshires and
northern Worcester Hills, but we would not expect any accumulation.

Tomorrow

Generally a cool/cloudy unsettled day tomorrow as a broad upper-
level low meanders over The Northeast. We should dry out for a few
hours in the morning before showers redevelop by late morning/early
afternoon. This will occur as the upper-low begins to shift east
over The Atlantic Waters. Shower activity won't be as widespread and
persistent compared to what is expected today, but an additional
tenth to quarter of an inch can be expected mainly east of I-495.
Temperatures will be close to normal again in the upper 40s/low 50s.
Southerly winds gradually become southeasterly/easterly again by the
afternoon.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights:

* Cloudy, damp and overcast Fri night, with steady rains breaking
  out in the coastal plain.

* Gusty NW winds this weekend, with more clouds on Sat along with
  off-and-on showers. Seasonable temps but the winds will make it
  feel cooler.

* Dry for Monday, but turning more unsettled into midweek.

Details:

Friday Night:

Cloudy, damp and unsettled conditions for Southern New England
continue into Fri night with vertically-stacked circulation
continuing to meander around western New England/southern NY
vicinity. However there still looks to be a round of steadier light
rains which develop/rotate NNW from the southern waters into eastern
MA, the Cape and the Islands. Looking at GEFS/EPS/GEPS ensemble
members, there is a significant enough majority of members which
keep this secondary burst of steadier rains into the MA/RI coastal
plain with lighter intermittent precip over western MA/CT. However
QPF amts are still pretty variable; while QPF amts are more commonly
in the quarter to half inch range in the coastal plain thru Fri
night, there are a minority of members up to 3/4ths an inch. By
early Sat AM, this band of steadier rains should shift NNE into
coastal ME/NH as the broader upper level low begins to pull
offshore.

The Weekend:

Ensembles continue to trend toward a slower NE departure of the
upper-level low and its cold pocket of air aloft for the weekend.
Thus a trend toward cloudier conditions for Sat with off-and-on
light showers, with better chances in eastern and northern MA, Cape
and Islands. Less cloud cover in general for Sunday, with more
in/around the terrain but with drier conditions. Highs on Sat in the
40s to around 50, and with a pretty strong NWly gradient flow and
cloud cover, lows may only fall into the upper 30s to low 40s. With
less cloud cover, highs Sun in the 40s to lower 50s with lows in the
30s Sun night.

The cooler temperatures aloft and a robust NW gradient flow will
also contribute to rather blustery to gusty NW winds through the
weekend. Model soundings also continue to show mixing up to about
900 mb on Sat, and slightly higher around 850 mb for Sun with a
little less cloud cover and slightly warmer temps. For Sat, NW gusts
could reach into the 25 to 30 mph range during the daytime hrs.
Strongest 925 mb jet of 35-40 kt moves thru Sat night into early on
Sun, and we should still realize gusts around 20-25 mph into the
evening for most areas, but could punch up to around 35-45 mph over
the Berkshires, hills in Worcester County as well as the Cape and
Islands. Still see gusts in the 25 to 35 mph range for Sunday thru
the early afternoon, then beginning to subside late in the day as
gradient starts to relax and low level jet core shifts offshore.
Potential for gale headlines for the waters, although over land,
confidence in gusts reaching Advisory levels is lower but could be
possible if we mix deeper. Will reassess gusts as we get into the
mesoscale model forecast horizon.

Monday:

Still looking at pretty tranquil weather conditions for Mon with
weak shortwave ridging aloft and modest SW winds allowing for highs
in the low to mid 50s.

Monday Night through Wednesday Night:

A more active weather pattern is indicated by most of the ensembles
into the early to middle part of next week, as slow-evolving trough
energy circulating over the West Coast/Pac NW begins to eject
eastward off the Rockies. At least one frontal system moves in
during this period, around the Mon night/Tue timefame, although
there are still significant differences in strength with this
potential system. Forecast confidence is still on the low side in
this period and stayed fairly close to NBM forecasts for this period
until those differences shake out.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12Z TAF Update:

Today: Moderate confidence.

3-5 SM RA spreads across all airports early this AM, which
continues into early tonight. Rain will become increasingly
wind-driven as E winds increase to around 10-15 kt with
gusts 20-25 kt near the E MA coast.

MVFR/IFR ceilings continue, though ceilings likely to dance
between 800-1500 ft most of the day. Took a pessimistic
approach with the TAFs indicating IFR, however there could be
MVFR intervals in between but difficult to pinpoint a timing.

Tonight: Moderate confidence.

Widespread 3-6 SM steady RA early tonight trends to more of an
intermittent -SHRA or even -DZ between 00-06z, earliest south
and later north. Steadier light rain likely to continue at
BAF/BDL. Improvement in ceilings toward OVC MVFR interior, and
become BKN/OVC VFR over eastern/southeast New England. Winds
start E around 10-15 kt with gusts 20-25 kt, though will become
SE/S around 10-14 kt with lesser gusts to around 20 kt.

Friday: Moderate confidence.

MVFR ceilings with periods of -RA interior CT/MA, BKN/OVC VFR
ceilings with initially dry wx eastern airports. Later in the
afternoon a band of rain moves northward from the ocean and
spreads across eastern MA/RI, exact timing uncertain but likely
not sooner than 18z. SE to S winds around 7-14 kt with gusts up
to 20 kt.

KBOS Terminal...Moderate confidence in TAF. MVFR cigs initially,
trending IFR/MVFR with 3-6 SM RA developing around ~12-13z.
Cigs could flip between IFR-MVFR levels frequently today.
Wind-driven rain on ENE/E winds around 15 kt today with gusts
20-25 kt. RA tapers off around 03z to a intermittent
light -SHRA, with winds becoming SE around 10-13 kt.

KBDL Terminal...Moderate confidence in TAF. MVFR cigs initially,
trending IFR-MVFR w/ 3-6 SM RA developing around ~08-10z. Steady
light to moderate RA continues thru about 02z before lightening
up. E winds around 10 kt today, becoming SE tonight.

Outlook /Friday Night through Monday/...

Friday Night: Mainly MVFR, with local IFR possible. Breezy. RA
likely.

Saturday: Mainly VFR, with local IFR possible. Windy with local
gusts up to 30 kt. Chance RA.

Saturday Night: Mainly VFR, with local MVFR possible. Windy
with gusts up to 35 kt. Slight chance RA.

Sunday: VFR. Windy with gusts up to 35 kt.

Sunday Night: VFR. Breezy.

Monday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today through Friday

Conditions deteriorate over the coastal waters today as an area of
low-pressure moves over the south coastal waters. Seas build to 6 to
8 feet by the mid-afternoon hours with moderate easterly winds
gusting to 30 knots. A few gale force gusts may be possible over the
eastern marine zones near the midnight hour, but generally
expecting gusts to stay in the SCY range. We should see
improving conditions during during the day Friday, but still
expect 5 foot seas over the outer marine zones through Friday
evening. Winds over the coastal waters on Friday will be
easterly from 10 to 20 knots with a few gusts up to 25 knots
possible.

Outlook /Friday Night through Monday/...

Friday Night: Winds less than 25 kt. Seas up to 5 ft. Rain.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Rain likely.

Saturday Night: Moderate risk for gale force winds with gusts
up to 35 kt. Rough seas up to 11 ft. Chance of rain.

Sunday: Strong winds with gusts up to 35 kt. Rough seas up to
10 ft.

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 2 AM EST
     Friday for ANZ230.
     Small Craft Advisory until 1 PM EST Friday for ANZ231>234-251.
     Small Craft Advisory until 7 PM EST Friday for ANZ235-237.
     Small Craft Advisory until 7 AM EST Saturday for ANZ250-254-
     255.
     Small Craft Advisory until 7 AM EST Saturday for ANZ256.

&&

SYNOPSIS...Loconto/RM
NEAR TERM...Frank
SHORT TERM...RM
LONG TERM...Loconto
AVIATION...Loconto/RM
MARINE...Loconto/RM

Nearby

Gale Warnings in Massachusetts, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.